News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Cardiology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Cardiology Answers List

Forum Name: Ischemic Heart Disease

Question: Triple bypass - Dressler's syndrome


 Anonymous - Sat Dec 28, 2002 4:23 am

My husband had a triple by pass 2-11-02 (had only one heart attack which was in 1992 and angioplasty). He suffered malignant hyperthermia in recovery. He is still in ICU and has run fever but not had an elevated white blood cell count ever since. He is 51 and an insulin depnt diabetic (well-controlled). Back on vent for 3rd time, he had 16 ounces of fluid drained from around his heart on 2-26 (put drain tube back in, but removed on 3-1-02) and 9 ounces drained 2-27-also took lung tissue biopsy. Still waiting for results from cultures but preliminary results indicate no infection. Doctors feel it might be Dressler's syndrome and started him on anti-inflam 2 days ago. Fever jumped to 103.4 this morning.
Could use guidance and a lot of prayer.
Thanks,
Terri Ferguson
800-388-5468 or terri.ferguson@agedwards.com
 Dr. Yasser Mokhtar - Sun Feb 09, 2003 8:06 pm

User avatar Dear Mrs. Ferguson,

Thank you very much for using our website.

It looks like your husband, you and your family have been going through a lot.

Dressler syndrome is a syndrome that occurs following either heart attacks or bypasses. This is a syndrome of chest pain, fever, inflammation of the sacs surrounding the lungs and the heart, evidence of pleural effusion (fluid around the lung) or pericardial effusion (fluid around the heart which your husband had, although this could be due to the surgery your husband had), elevated white count and an elevation in a blood test called sedimentation rate.

Mangement of this syndrome is mostly conservative by giving aspirin or NSAIDs, this must be continued for ten days. Prednisone may given to patients whom their symptoms do not respond to treatment.

In addition to this, large amount of fluid around the heart or lungs should be drained like what happened to your husband.

i am sure that your husband is receiving excellent care where he is right now. The causes of fever after surgery may be caused by lots of causes and i am sure that these causes will be looked into carefully. Malignant hypoerhtermia associated with anesthesia is not an uncommon side effect and i am sure in an institution where open heart surgery is performed, anesthesiologists are full aware of how to deal with such a problem.

I hope your husband very good luck and rapid recovery and please inform me of the current situation of your husband.

Once more thank you very much for using our website http://doctorslounge.com and if you still want more clarification, i will be more than happy to answer.

Yasser Mokhtar, M.D.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here